Kentucky, 2007Damaging Wind in Kentucky, September 26, 2007
September 26, 2007 · NWS LMK · 1 event in 1 county or zone
A cold front set off some strong thunderstorms over parts of central Kentucky. The storms produced heavy rains, but did remain below severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front set off some strong thunderstorms over parts of central Kentucky. The storms produced heavy rains, but did remain below severe limits. One old tree was blown on to a house by high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 26, 1:53 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 26, 1:53 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EDT WED SEP 26 2007
.SHORT TERM (TONIGHT AND THURSDAY)...
CURRENTLY...BAND OF PRECIPITATION CONTINUES TO MOVE SLOWLY ACROSS
THE WESTERN HALF OF THE CWA THIS AFTERNOON. SOME BREAKS IN THE
CLOUDS TO THE EAST HAVE ALLOWED INSTABILITY TO BE REALIZED AND AS A
RESULT...SEVERAL STRONG STORMS HAVE POPPED UP. CURRENT ONE IS OVER
NORTHERN NELSON AND SOUTHERN SPENCER COUNTY KY...WITH ADDITIONAL
ACTIVITY JUST NORTH OF HARRISON COUNTY KY. FOR THE REMAINDER OF THE
AFTERNOON...BAND OF PRECIP WILL CONTINUE TO HEAD EAST AND MORE
SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FEATURE.
FOR TONIGHT...SHORT TERM SUITE OF NUMERICAL MODEL DATA ARE FAIRLY
GOOD AGREEMENT. AS MENTIONED THIS MORNING...SUB-TROPICAL JET
SPREADING ACROSS TX HAS PINCHED OFF THE NORTHWARD TROPICAL FETCH OFF
THE GULF OF MEXICO. HOWEVER...COMBINATION OF STRONG UPPER LEVEL
DIVERGENCE COUPLED WITH ANOTHER IN A SERIES OF H5 VORTS ACROSS EAST
OK AND NORTHERN AR IS FORCING MORE CONVECTION. LMK HIGH REZ WRF AND
NCEP OP NAM MODELS BRING THIS FEATURE NORTHEAST TONIGHT ACROSS THE
CENTRAL PART OF THE STATE. AS THIS OCCURS...SFC COLD FRONT WILL BE
PUSHING IN TOWARD THE OHIO RIVER. SO BY THE LOOKS OF THAT...WE
SHOULD HAVE A GOOD SHOT A PICKING UP SOME BENEFICIAL RAIN. EXPECT
BULK OF PRECIP TO FALL BETWEEN MIDNIGHT AND SUNRISE. AS FOR
AMOUNTS...A GENERAL ONE HALF TO THREE QUARTERS OF AN INCH AREA WIDE
SEEMS REASONABLE...BUT SOME LOCAL AMOUNTS OF AN INCH OR SO WILL BE
POSSIBLE. LOWS TONIGHT ARE FORECAST TO DROP INTO THE MID AND UPPER
60S.
FOR THURSDAY...SFC FRONTAL BOUNDARY WILL CONTINUE TO MOVE SLOWLY
ACROSS THE STATE. PRECIPITATION CHANCES WILL CONTINUE THROUGH THE
MORNING HOURS IN MOST AREAS...BUT SHOULD QUICKLY DIMINISH FROM NW TO
SE BY AFTERNOON. MODEL TIME-HEIGHT PLOTS SUGGEST SOME PARTIAL
CLEARING BY AFTERNOON. HOWEVER...PAST OBS FROM TODAY BEHIND THE
FRONT HAVE SHOWN A BIT OF LOW-LEVEL CLOUD COVER. SO THIS WILL BE
SOMETHING TO EVALUATE IN LATER FORECASTS. GENERALLY USED A BLEND OF
MODEL TEMPS FOR TOMORROW. HIGHS SHOULD TOP OUT IN THE MID AND UPPER
70S.
-MJ
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
A SHORT WAVE TROF EXITS THE LOWER OHIO VALLEY REGION DURING
THURSDAY NIGHT AS DRY HIGH PRESSURE BUILDS OVER THE REGION ON
FRIDAY AND FRIDAY NIGHT. TEMPERATURES...BOTH HIGHS AND LOW READINGS
WILL STILL BE ABOVE NORMAL...BUT ONLY A FEW DEGREES ABOVE THE
SEASONAL NORMALS FOR THIS TIME OF THE YEAR. EXPECTED HIGHS ARE IN
THE UPPER 70S TO LOWER 80S.
ON SUNDAY AND SUNDAY NIGHT A STRONGER AND EVEN NEGATIVELY TILTED
TROF ROTATES EAST NORTHEAST ACROSS THE N CENTRAL U.S. MOISTURE
APPEARS LIMITED WITH THIS SYSTEM ...SO ANY REAL PCPN THREAT WILL
LIKELY BE TO THE NORTH AND NORTHWEST OF OUR REGION CLOSER TO THE
BEST DYNAMICS...BUT THE INCREASED SOUTHWESTERLY SURFACE FLOW WILL
RESULT IN HIGHS IN THE LOWER TO MIDDLE 80S ON SATURDAY AND
SUNDAY.
DURING THE LAST HALF ON THE EXTENDED PERIOD...A MAJOR TROUGH IS
FORECAST TO DEVELOP OVER THE WESTERN U.S. WHICH WILL RESULT IN THE
RETURN OF THE VERY PERSISTENT AND DRY RIDGE OF HIGH PRESSURE OVER
THE EASTERN U.S. SO...THE SURFACE HIGHS THAT SLIPPED OFF TO OUR
SOUTHEAST OVER THE WEEKEND WILL REMAIN IN PLACE FOR THE REST OF THE
EXTENDED PERIOD. HIGH TEMPERATURES DURING THIS PERIOD WILL CONTINUE
TO BE AT LEAST FEW DEGREES ABOVE THE SEASONAL NORMALS WITH NO
PRECIPITATION EXPECTED. --21
&&
.AVIATION (18Z TAFS)...
AFTERNOON SATELLITE AND RADAR LOOPS SHOWING MOSTLY CLOUDY SKIES
ACROSS THE WESTERN HALF OF THE FA...WITH PARTLY TO MOSTLY SUNNY
SKIES ACROSS THE EAST. RADAR SHOWING BAND OF SHOWERS AND
THUNDERSTORMS MOVING IN FROM THE WEST. AT THIS TIME...THE ACTIVITY
WILL MAINLY AFFECT THE KSDF TERMINAL EARLY IN THE TAF PERIOD. MORE
SCT ACTIVITY IS FORECAST FOR KBWG LATER THIS AFTERNOON. KLEX LOOKS
TO REMAIN MOSTLY DRY EARLY THIS AFTERNOON BEFORE SCT CONVECTION
BEGINS TO DEVELOP. SECONDARY VORT ACROSS EASTERN OK AND NW AR
SWINGS NE SHOULD BRING MORE WIDESPREAD RAIN INTO THE REGION. MVFR
AND VFR CONDITIONS ARE LOOKING MORE LIKELY DURING THE OVERNIGHT
PERIOD WITH CONDITIONS IMPROVING BY LATE MORNING THU.
-MJ
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 26, 2:56 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT WED SEP 26 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
356 PM EDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
AS A COLD FRONT MOVES IN FROM THE NORTHWEST...SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA. SOME
THUNDERSTORMS MAY BE STRONG THIS EVENING MAINLY IN AREAS EAST OF
INTERSTATE 65. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAINS...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE REGION. THE
SHOWER ACTIVITY IS EXPECTED TO END FROM THE NORTHWEST TO SOUTHEAST
ACROSS THE AREA DURING THE AFTERNOON AND EVENING. GUSTY
WINDS...LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE POSSIBLE
WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJ/AB
In the hours before
Special weather statement, Sep 26, 1:36 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT WED SEP 26 2007
KYZ038-261900-
SPENCER-
236 PM EDT WED SEP 26 2007
...STRONG THUNDERSTORM TO IMPACT SPENCER COUNTY OVER THE NEXT HALF
HOUR...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF TAYLORSVILLE...OR 25 MILES
SOUTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 25 MPH. THIS
STORM WAS JUST CROSSING OVER THE SPENCER AND NELSON COUNTY LINE.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR TAYLORSVILLE BY 245 PM EDT.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 59
AND 72.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JARVIS
Special weather statement, Sep 26, 2:04 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM EDT WED SEP 26 2007
KYZ034-261930-
SHELBY-
304 PM EDT WED SEP 26 2007
...STRONG THUNDERSTORM TO AFFECT EASTERN SHELBY COUNTY...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHELBYVILLE...OR 31 MILES EAST
OF LOUISVILLE...AND MOVING NORTHEAST AT 25 MPH.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
35 AND 43.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JARVIS
Special weather statement, Sep 26, 2:26 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT WED SEP 26 2007
KYZ035-262000-
FRANKLIN-
326 PM EDT WED SEP 26 2007
...STRONG STORM MOVING THROUGH FRANKLIN COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FRANKFORT...OR 22 MILES WEST
OF GEORGETOWN...AND MOVING NORTHEAST AT 20 MPH.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JARVIS
Special weather statement, Sep 26, 2:29 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT WED SEP 26 2007
KYZ055-056-067-262015-
BOYLE-GARRARD-LINCOLN-
329 PM EDT WED SEP 26 2007
...CLUSTER OF STORMS TO AFFECT BOYLE...GARRARD AND LINCOLN
COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANVILLE...OR 29 MILES NORTHWEST OF MOUNT
VERNON...AND MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL MAINLY AFFECT EASTERN BOYLE...EXTREME NORTHERN
LINCOLN AND THE NORTHWESTERN HALF OF GARRARD COUNTY OVER THE NEXT 45
MINUTES.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
5 MILES NORTHWEST OF LANCASTER BY 350 PM EDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JARVIS
Special weather statement, Sep 26, 2:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT WED SEP 26 2007
KYZ037-042-043-262015-
BOURBON-HARRISON-NICHOLAS-
349 PM EDT WED SEP 26 2007
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CYNTHIANA TO 7 MILES NORTHEAST OF GEORGETOWN. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL MAINLY AFFECT
SOUTHERN HARRISON COUNTY...NORTHERN BOURBON AND WESTERN NICHOLAS
COUNTIES.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR CYNTHIANA BY 405 PM EDT.
6 MILES NORTHWEST OF PARIS BY 415 PM EDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
JARVIS
Special weather statement, Sep 26, 3:18 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT WED SEP 26 2007
KYZ075>078-081-082-262045-
ADAIR-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
318 PM CDT WED SEP 26 2007
...STRONG THUNDERSTORMS TO AFFECT
MONROE...METCALFE...CUMBERLAND...ADAIR...RUSSELL...AND CLINTON
COUNTIES...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF TOMPKINSVILLE...OR 13 MILES NORTH
OF CELINA...AND MOVING NORTHEAST AT 10 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR AMANDAVILLE BY 440 PM EDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
AML
Thunderstorm Wind, Jessamine
- When
- September 26, 3:20 PM EST to 3:22 PM EST
- Where
- Jessamine County, 1.49 mi NNE of Wilmore
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 37.870, -84.660
An old tree was blown on to a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 26, 2007$750,000 · 1 event
- Flash Flood and Hail in Texas, September 26, 2007$380,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, September 26, 2007$215,000 · 52 kt wind · 10 events
- Tornado and Hail in Pennsylvania, September 26, 2007$75,000 · EF1 · 7 events
- Hail and Damaging Winds in West Virginia, September 26, 2007$225,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, September 26, 20071 injured · $33,000 · 1.75 in hail · 17 events
- Hail and Damaging Wind in Ohio, September 26, 2007$60,000 · 1.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Maryland, September 26, 2007$50,000 · 50 kt wind · 2 events
- Damaging Winds in Kentucky, September 26, 2007$19,000 · 60 kt wind · 3 events
- Damaging Winds in Maine, September 26, 200750 kt wind · 13 events
- Tornado and Hail in New Mexico, September 26, 2007$15,000 · EF0 · 4 events
- Damaging Winds in Ohio, September 26, 2007$15,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53247.